Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 31, 2025, 8:40 AM EDT for Orange County, New York. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2025, 8:40 AM EDT (12:40 UTC)
- Expired
- Jul 31, 2025, 10:54 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:10 AM EDT | FLASH FLOOD | 1 E Montgomery Airport, NY | NY 211 at Dunn road flooded. Not passable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WGUS51 KOKX 311240
FFWOKX
NYC071-311530-
/O.NEW.KOKX.FF.W.0013.250731T1240Z-250731T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
840 AM EDT Thu Jul 31 2025
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Orange County in southeastern New York...
* Until 1130 AM EDT.
* At 840 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 to 1.5 inches of rain
have fallen in some locations. The expected rainfall rate is 1 to
2 inches in 1 hour. Additional rainfall amounts of 1 to 3 inches
are possible within the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Newburgh, Middletown, Port Jervis, Walden, Goshen, Howells,
Gardnertown, Chester, Montgomery, Florida, Cuddebackville,
Otisville, Huguenot, Unionville, Scotchtown, Deerpark, Orange
Lake, Mechanicstown, Washingtonville and Balmville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
If you are in a basement, be prepared to move to a higher floor.
&&
LAT...LON 4143 7474 4143 7475 4149 7476 4151 7448
4157 7442 4163 7425 4161 7425 4158 7413
4161 7413 4160 7409 4161 7407 4149 7400
4125 7446 4136 7469 4140 7474
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
JM3 follow-up statements
350
WGUS71 KOKX 311404
FFSOKX
Flash Flood Statement
National Weather Service New York NY
1004 AM EDT Thu Jul 31 2025
NYC071-311530-
/O.CON.KOKX.FF.W.0013.000000T0000Z-250731T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
1004 AM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT THIS
MORNING FOR ORANGE COUNTY...
At 1004 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Newburgh, Middletown, Port Jervis, Walden, Goshen, Howells,
Gardnertown, Chester, Montgomery, Florida, Cuddebackville,
Otisville, Huguenot, Unionville, Scotchtown, Deerpark, Orange
Lake, Mechanicstown, Washingtonville and Balmville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4143 7474 4143 7475 4149 7476 4151 7448
4157 7442 4163 7425 4161 7425 4158 7413
4161 7413 4160 7409 4161 7407 4149 7400
4125 7446 4136 7469 4140 7474
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
JM717
WGUS71 KOKX 311434
FFSOKX
Flash Flood Statement
National Weather Service New York NY
1034 AM EDT Thu Jul 31 2025
NYC071-311530-
/O.CON.KOKX.FF.W.0013.000000T0000Z-250731T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
1034 AM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT THIS
MORNING FOR WEST CENTRAL ORANGE COUNTY...
At 1034 AM EDT, Doppler radar indicated scattered thunderstorms
producing heavy rain across the warned area, now confined to the
area from Port Jervis to around Middletown. Between 1 and 2 inches
of rain have fallen. The expected rainfall rate is 0.5 to 1 inch in
1 hour. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Scotchtown, Deerpark, Mechanicstown, Maybrook, Slate
Hill, Circleville and New Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4149 7476 4150 7448 4151 7448 4151 7447
4152 7441 4152 7434 4149 7421 4143 7422
4137 7448 4136 7469 4137 7469 4138 7471
4139 7472 4140 7473 4140 7474 4143 7474
4143 7475 4146 7475
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
JM239
WGUS71 KOKX 311454
FFSOKX
Flash Flood Statement
National Weather Service New York NY
1054 AM EDT Thu Jul 31 2025
NYC071-311504-
/O.CAN.KOKX.FF.W.0013.000000T0000Z-250731T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
1054 AM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL ORANGE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat this morning. However, flooding is possible this afternoon as
a flood watch remains in effect for the area.
&&
LAT...LON 4149 7476 4150 7448 4151 7448 4151 7447
4152 7441 4152 7434 4149 7421 4143 7422
4137 7448 4136 7469 4137 7469 4138 7471
4139 7472 4140 7473 4140 7474 4143 7474
4143 7475 4146 7475
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:23 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 31, 8:23 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service New York NY
823 AM EDT Thu Jul 31 2025
.SYNOPSIS...
A cold front slowly moves across the region early this morning,
stalling to the south this afternoon. A wave of low pressure travels
along the front impacting the area this afternoon into Friday
morning. High pressure builds in behind the exiting system late
Friday and remains in control through Saturday night. High
pressure remains nearby through the first half of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Points:
* A FLOOD WATCH is in effect from 2pm this afternoon until 8am Fri.
* A period of moderate to locally heavy rainfall is possible this
afternoon into early tonight night. A widespread 1.5-3 inches of
rainfall is likely, with locally higher amounts. Rainfall rates
could exceed 2+ inches across part of the area.
A frontal boundary is slowly sagging south through the area early
this morning and is expected to stall nearby to the south this
afternoon. Simultaneously, a frontal wave will develop near the
Delmarva region and track eastward to our southwest this afternoon.
The development of this low pressure wave will be aided by its
location in the right entrance region of a jet streak located to our
north. By daybreak Friday, this frontal wave will begin a
progressive exit offshore to our southeast.
A Flood Watch will take effect this afternoon and remain in place
through Friday morning for the window of heaviest rainfall
anticipated. Expected rainfall across the area will be around 1.5 to
3 inches. Isolated amounts of up to 5 inches are possible. Rainfall
rates of 1-2 inches are likely across the area. Rainfall rates could
exceed 2"/hr across parts of Long Island, NYC, and Union, Essex, &
Hudson counties. 00Z CAMs bring higher instability to these southern
areas this afternoon and evening. MUCAPE here may range from 1,000-
2,000 J/kg this afternoon and evening before quickly dropping off.
While less instability is expected for areas north, 0-6 km Bulk
Shear across the entire CWA could range from 50-70 kt, which is
enough to anticipate convection anywhere today. Though, still the
best chances for this are to the south. The anticipated convection
lines up with the best window for the highest rainfall rates, which
may lie between 2pm to midnight today. Tall skinny CAPE profiles
support this. PWATs should range from 2 to 2.5 inches, which is
anomalously high.
The stalled front to our south will begin to push further away to
our south into late Thursday night as a frontal wave starts to
progressively exit to our southeast. This leads to heavy rainfall
tapering NW to SE due to lack of forcing and loss of instability.
Area-wide showers may still linger into late Thursday night, but
will no longer be intense. However, should any areas experience
flooding prior to this, the additional rainfall may only prolong
flooding. Rainfall will begin to taper altogether NW to SE by
daybreak Friday.
A 30-40 kt NE/ENE-oriented LLJ may enhance winds late Thursday into
Thursday night with winds gusting 25 to 35 mph.
Temperatures will be cooler today with highs topping off in the
mid/low 80s for areas south and only reaching the mid/upper 70s for
northern interior locations.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A wave of low pressure will exit progressively out to sea to our
southeast early on Friday. This will lead to rainfall tapering NW to
SE Friday morning. Most should be dry by Friday afternoon. Any
lingering showers into the afternoon would likely be for far
southeastern locations of Suffolk and New London counties.
High pressure builds in late Friday and will then remain in control
through Saturday night. This will lead to clear skies by Friday
night with plenty of sunshine on Saturday. Abnormally cool
temperatures on Friday with highs in the mid/low 70s could lead
to possible record minimum high temperatures being broken or
tied. Saturday may see a few return to the low 80s, but fair
weather for the start of the weekend.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will remain in control through the second half of the
weekend and into the first half of next week. A quasi-zonal regime
aloft will take shape with a low amplitude trough developing in the
Midwest and the Ohio valley Monday and Tuesday. This feature should
not draw close enough to result in any sensible weather change until
mid week the earliest, towards Wednesday. Thus look for dry
conditions through at least Tuesday night and seasonable
temperatures throughout the period.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
A cold front slowly pushes in this morning and stalls over the
region today, before pushing just to the south tonight.
Generally VFR conditions prevail through this morning. Cannot rule
out showers, thus a PROB30 group is in place for late this morning
and towards midday. This afternoon showers / rain become more
widespread with a PROB30 group for TSRA. Flight categories this
afternoon and early this evening will be mostly MVFR with pockets of
IFR vsbys in any heavier rain or thunderstorms. IFR cigs are more
likely towards 00z. Rain continues through the night with the
steadiest / heaviest rain subsiding towards 04z at most terminals. A
lighter rain prevails for the remainder of tonight.
An easterly flow picks up today to around 10kt. The winds increase
further after 00z Friday, with gusts towards towards and after 04z
Saturday.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
There remains uncertainty in the timing of gusts arriving after 00z
out of the E/NE.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
Friday: Mainly MVFR in the morning as showers end early with winds
NE10-17g25kt. VFR develops in the afternoon.
Saturday: VFR. NE winds gusts 15-20 kt early, diminishing by
afternoon.
Sunday-Monday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds on all waters with waves on ocean waters are expected to climb
today, reaching SCA criteria by this evening and remaining so
through Friday evening. A few isolated gale-force gusts are
possible on Friday. A SCA is issued for all waters starting late
tonight through Friday evening. Winds are then expected to drop
below 25 kt early Friday night, but 5 ft waves could linger
through early Saturday morning on ocean waters. Thereafter, all
waters will be below SCA criteria under high pressure Saturday
into Saturday night.
Sub advisory conditions take place on the coastal waters for the
second half of the weekend and into the first half of next week with
a light pressure gradient due to a high pressure regime remaining in
control.
&&
.HYDROLOGY...
* Flood Watch in effect from 2pm today through 8am Friday.
A widespread moderate to heavy rainfall is expected Thursday
afternoon into Friday. Rainfall amounts of 1.5 to 3 inches with
localized amounts up to 5 inches across the southern portions of the
CWA will be possible. Rainfall rates could exceed 2+ inches per
hour.
WPC has outlined the entire region in a slight risk of excessive
rainfall for much of the area, with a moderate risk for NE NJ.
Urban, poor drainage and riverine flash flooding will be possible.
Dry weather returns Friday night with no hydrologic concerns through
early next week.
&&
.TIDES/COASTAL FLOODING...
There is an overall low rip current risk for ocean beaches today
due to a 1-3 ft S/SE swell and 1 to 2 ft wind waves. Rip
currents likely increase to high by Friday given increased
waves, 5 ft surf height, and a persistent 15-25kt E/NE flow.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005>012.
Flood Watch from 2 PM EDT this afternoon through Friday
morning for CTZ005>012.
NY...Flood Watch from 2 PM EDT this afternoon through Friday
morning for NYZ067>075-078>081-176>179.
NJ...Flood Watch from 2 PM EDT this afternoon through Friday
morning for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT Friday
for ANZ331-332-335-338-340-345-350-353-355.
&&
SYNOPSIS...JE/BR
NEAR TERM...BR
SHORT TERM...BR
LONG TERM...JE
AVIATION...JE
MARINE...JE/BR
HYDROLOGY...JE/BR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 31, 2:16 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service New York NY 216 AM EDT Thu Jul 31 2025 NJZ004-006-103>108-010630- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union- 216 AM EDT Thu Jul 31 2025 ...FLOOD WATCH NOW IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-NYZ067>075-078>081-176>179-010630- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam- Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 216 AM EDT Thu Jul 31 2025 ...FLOOD WATCH NOW IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... ...FLOOD WATCH NOW IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-010630- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 216 AM EDT Thu Jul 31 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 31, 6:18 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service New York NY
618 AM EDT Thu Jul 31 2025
NYZ067-311100-
Orange NY-
618 AM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ORANGE COUNTY THROUGH 700
AM EDT...
At 618 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Vernon Valley, or near Warwick, moving northeast
at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newburgh, Middletown, Walden, Warwick, Goshen, New Windsor,
Gardnertown, Chester, Montgomery, Florida, Unionville, Kiryas Joel,
Scotchtown, Orange Lake, and Mechanicstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4153 7399 4146 7400 4144 7399 4121 7438
4131 7460 4161 7431
TIME...MOT...LOC 1018Z 216DEG 14KT 4130 7447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Jul 31, 7:39 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New York NY
739 AM EDT Thu Jul 31 2025
NYZ067-311230-
Orange NY-
739 AM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL ORANGE COUNTY
THROUGH 830 AM EDT...
At 739 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Milford, or near Montague, moving northeast at 15
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Port Jervis, Huguenot, and Deerpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7472 4138 7453 4133 7463 4135 7469
4136 7470 4137 7469 4138 7471 4139 7471
4140 7474 4143 7474 4143 7476 4146 7476
4146 7475 4149 7476
TIME...MOT...LOC 1139Z 220DEG 14KT 4137 7487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Jul 31, 8:02 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service New York NY
802 AM EDT Thu Jul 31 2025
NYZ067-311245-
Orange NY-
802 AM EDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY THROUGH
845 AM EDT...
At 801 AM EDT, Doppler radar was tracking a strong thunderstorm near
Middletown, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newburgh, Middletown, Walden, Goshen, Howells, New Windsor,
Gardnertown, Montgomery, Cuddebackville, Otisville, Scotchtown,
Deerpark, Orange Lake, Mechanicstown, and Washingtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7448 4157 7442 4163 7425 4160 7425
4158 7413 4161 7413 4160 7409 4161 7407
4158 7405 4158 7402 4154 7399 4153 7400
4145 7400 4132 7449 4149 7472
TIME...MOT...LOC 1201Z 281DEG 28KT 4140 7448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DBRThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:52 AM EDT | Small Craft Advisory | OKX | 48 hr | |
| Jul 31, 6:18 AM EDT | Special Weather Statement | OKX | Orange | 42 min |
| Jul 31, 7:39 AM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jul 31, 8:02 AM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Jul 31, 8:05 AM EDT | Areal Flood Advisory | OKX | Orange | 35 min |
| Jul 31, 9:09 AM EDT | Flash Flood Warning | OKX | Orange | 78 min |
| Jul 31, 1:08 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 31, 1:57 PM EDT | Areal Flood Advisory | OKX | Suffolk | 93 min |
| Jul 31, 2:05 PM EDT | Special Weather Statement | OKX | Suffolk | 40 min |
| Jul 31, 2:19 PM EDT | Areal Flood Advisory | OKX | Bronx, Nassau, New York, Queens | 86 min |
| Jul 31, 2:27 PM EDT | Flash Flood Warning | OKX | Bronx, Nassau, New York, Queens | 3 hr |
| Jul 31, 2:34 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens, Richmond | 41 min |
| Jul 31, 2:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 31, 2:39 PM EDT | Areal Flood Advisory | OKX | Suffolk | 116 min |
| Jul 31, 3:00 PM EDT | Special Weather Statement | OKX | Bronx | 45 min |
| Jul 31, 3:07 PM EDT | Flash Flood Warning | OKX | Kings, New York, Richmond | 3 hr |
| Jul 31, 3:46 PM EDT | Flash Flood Warning | OKX | Nassau | 2 hr |
| Jul 31, 4:01 PM EDT | Areal Flood Advisory | OKX | Suffolk | 35 min |
| Jul 31, 4:33 PM EDT | Flash Flood Warning | OKX | Suffolk | 5 hr |
| Jul 31, 5:53 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 27 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.